A 20-year-old female asked:
I'm having trouble with private issues. i went on birth control in 2018 my menstruation was normal then last year i got my period every two weeks. i left the pill but now i get my period maybe every two months. what an be the problem?
1 doctor answer • 2 doctors weighed in
Pediatrics 24 years experience
Irregular period: Irregular periods following discontinuation of hormonal birth control is very common. It reflects your body's efforts to recalibrate hormones back to normal levels. It can take up to 6 months to resume normal cycles. Unless you are trying to get pregnant, use an alternative method of birth control every time you have intercourse. If the irregularity persists past 6 months, see your Gynecologist.
65 viewsReviewed Jun 30, 2020
Last updated Jun 30, 2020
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.